Cartan-Chern-Moser theory on algebraic hypersurfaces and an application to the study of automorphism groups of algebraic domains
Annales de l'Institut Fourier, Volume 52 (2002) no. 6, pp. 1793-1831.

For a strongly pseudoconvex domain D n+1 defined by a real polynomial of degree k 0 , we prove that the Lie group Aut (D) can be identified with a constructible Nash algebraic smooth variety in the CR structure bundle Y of D, and that the sum of its Betti numbers is bounded by a certain constant C n,k 0 depending only on n and k 0 . In case D is simply connected, we further give an explicit but quite rough bound in terms of the dimension and the degree of the defining polynomial. Our approach is to adapt the Cartan-Chern-Moser theory to the algebraic hypersurfaces.

Si D est un domaine fortement pseudo-convexe de n+1 , défini par un polynôme réel de degré k 0 , nous montrons que le groupe de Lie Aut (D) s’identifie à une variété algébrique de Nash constructible du CR fibré Y de D, et que la somme de ses nombres de Betti est bornée par une constante C n,k 0 , dépendant seulement de n et de k 0 . Lorsque D est simplement connexe, nous donnons une borne explicite, mais plus grossière, en fonction de la dimension et du degré du polynôme. Notre approche consiste à adapter la théorie de Cartan-Chern-Moser aux hypersurfaces algébriques.

DOI: 10.5802/aif.1935
Classification: 32V40,  14P15,  32E99,  32H02,  32T15
Keywords: real algebraic hypersurfaces, automorphism group, algebraic domains, Cartan-Chern-Moser theory, strongly pseudoconvex domain, Betti numbers
Huang, Xiaojun 1; Ji, Shanyu 2

1 Rutgers University, Department of Mathematics, New Brunswick NJ 08903 (USA)
2 Houston University, Department of Mathematics, Houston TX 77204 (USA)
@article{AIF_2002__52_6_1793_0,
     author = {Huang, Xiaojun and Ji, Shanyu},
     title = {Cartan-Chern-Moser theory on algebraic hypersurfaces and an application to the study of automorphism groups of algebraic domains},
     journal = {Annales de l'Institut Fourier},
     pages = {1793--1831},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {52},
     number = {6},
     year = {2002},
     doi = {10.5802/aif.1935},
     zbl = {1023.32024},
     mrnumber = {1954325},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.1935/}
}
TY  - JOUR
AU  - Huang, Xiaojun
AU  - Ji, Shanyu
TI  - Cartan-Chern-Moser theory on algebraic hypersurfaces and an application to the study of automorphism groups of algebraic domains
JO  - Annales de l'Institut Fourier
PY  - 2002
DA  - 2002///
SP  - 1793
EP  - 1831
VL  - 52
IS  - 6
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.1935/
UR  - https://zbmath.org/?q=an%3A1023.32024
UR  - https://www.ams.org/mathscinet-getitem?mr=1954325
UR  - https://doi.org/10.5802/aif.1935
DO  - 10.5802/aif.1935
LA  - en
ID  - AIF_2002__52_6_1793_0
ER  - 
%0 Journal Article
%A Huang, Xiaojun
%A Ji, Shanyu
%T Cartan-Chern-Moser theory on algebraic hypersurfaces and an application to the study of automorphism groups of algebraic domains
%J Annales de l'Institut Fourier
%D 2002
%P 1793-1831
%V 52
%N 6
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.1935
%R 10.5802/aif.1935
%G en
%F AIF_2002__52_6_1793_0
Huang, Xiaojun; Ji, Shanyu. Cartan-Chern-Moser theory on algebraic hypersurfaces and an application to the study of automorphism groups of algebraic domains. Annales de l'Institut Fourier, Volume 52 (2002) no. 6, pp. 1793-1831. doi : 10.5802/aif.1935. https://aif.centre-mersenne.org/articles/10.5802/aif.1935/

[Be] S. Bell; S. Krantz Ed. Compactness of families of holomorphic mappings up to the boundary (Lecture Notes in Math), Volume 1268, pp. 29-43 | Zbl

[BER1] M.S. Baouendi; P. Ebenfelt; L.P. Rothschild Parametrization of local biholomorphisms of real analytic hypersurfaces, Asian J. Math, Volume Vol 1 (1997), pp. 1-16 | MR | Zbl

[BER2] M. S. Baouendi; P. Ebenfelt; L. Rothschild Real Submanifolds in Complex Spaces and Their Mappings, Princeton Univ. Mathematics Series, 47, Princeton University, New Jersey, 1999 | MR | Zbl

[BER3] M.S. Baouendi; P. Ebenfelt; L.P. Rothschild Local geometric properties of real submanifolds in complex spaces, Bull. AMS, Volume 37 (2000), pp. 309-336 | DOI | MR | Zbl

[Bo] S. Bochner Analytic and meromorphic continuation by means of Green's formula, Ann. of Math, Volume 44 (1943), pp. 652-673 | DOI | MR | Zbl

[BS] D. Jr Burns; S. Shnider Projective connections in CR geometry, Manuscripta Math, Volume 33 (1980), pp. 1-26 | DOI | MR | Zbl

[BT] R. Bott; L. W. Tu Differential Forms in Algebraic Topology, Graduate Texts in Mathematics, Springer-Verlag, 1982 | MR | Zbl

[Ch] S.-S. Chern On the projective structure of a real hypersurface in C n +1, Math. Scand, Volume 36 (1975), pp. 74-82 | MR | Zbl

[CJ1] S.-S. Chern; S. Ji Projective geometry and Riemann's mapping problem, Math Ann, Volume 302 (1995), pp. 581-600 | DOI | MR | Zbl

[CJ2] S.-S. Chern; S. Ji On the Riemann mapping theorem, Ann. of Math, Volume 144 (1996), pp. 421-439 | DOI | MR | Zbl

[CM] S. S. Chern; J. K. Moser Real hypersurfaces in complex manifolds, Acta Math, Volume 133 (1974), pp. 219-271 | DOI | MR | Zbl

[ES] S. Eilenberg; N. Steenrod Foundations of algebraic topology, Princeton Univ. Press, Princeton, N.J., 1952 | MR | Zbl

[Fa] J. Faran Segre families and real hypersurfaces, Invent. Math, Volume 60 (1980), pp. 135-172 | DOI | MR | Zbl

[Ga] R. Gardner The method of equivalence and its applications, CBMS-NSF (regional conference series in applied mathematics) (1989) | Zbl

[H1] X. Huang On the mapping problem for algebraic real hypersurfaces in the complex spaces of different dimensions, Ann. Inst. Fourier, Grenoble, Volume 44 (1994) no. 2, pp. 433-463 | DOI | Numdam | MR | Zbl

[H2] X. Huang Geometric Analysis in Several Complex Variables (August, 1994) (Ph. D. Thesis, Washington University)

[H3] X. Huang; edited by L. Yang and S. T. Yau On some problems in several complex variables and Cauchy-Riemann Geometry, Proceedings of ICCM (AMS/IP Stud. Adv. Math), Volume 20 (2001), pp. 383-396 | Zbl

[HJ] X. Huang; S. Ji Global holomorphic extension of a local map and a Riemann mapping Theorem for algebraic domains, Math. Res. Lett, Volume 5 (1998), pp. 247-260 | MR | Zbl

[HJY] X. Huang; S. Ji; S.S.T. Yau An example of real analytic strongly pseudoconvex hypersurface which is not holomorphically equivalent to any algebraic hypersurfaces, Ark. Mat., Volume 39 (2001), pp. 75-93 | DOI | MR | Zbl

[M] J. Milnor On the Betti numbers of real varieties. Proc. Amer. Math. Soc, Volume 15 (1964), pp. 275-280 | MR | Zbl

[Pi] S. Pinchuk On holomorphic maps or real-analytic hypersurfaces, Mat. Sb., Nov. Ser., Volume 105 (1978), pp. 574-593 | MR

[V] A.G. Vitushkin Holomorphic mappings and geometry of hypersurfaces, Several Complex Variables I (Encyclopaedia of Mathematical Sciences), Volume Vol. 7 (1985), pp. 159-214 | Zbl

[We] S.M. Webster On the mapping problem for algebraic real hypersurfaces, Invent. Math, Volume 43 (1977), pp. 53-68 | DOI | MR | Zbl

Cited by Sources: